Alert archive / South Dakota / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Nov 18, 2011, 2:43 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 19, 2011, 12:00 AM CST. It was in force for 15 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2011, 2:43 PM CST (20:43 UTC)
- In effect from
- Nov 19, 2011, 12:00 AM CST
- Expired
- Nov 19, 2011, 2:56 PM CST
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 19, 6:44 AM CST | HEAVY SNOW 12 | 6 E Hayes, SD | MELTED PRRECIP 0.45. |
| Nov 19, 6:49 AM CST | HEAVY SNOW 12 | 6 E Hayes, SD | MELTED PRECIP 0.45 |
| Nov 19, 7:11 AM CST | HEAVY SNOW 7 | Pierre, SD | |
| Nov 19, 8:02 AM CST | SNOW 2 | Conde, SD | |
| Nov 19, 8:02 AM CST | SNOW 3 | Redfield, SD | |
| Nov 19, 9:50 AM CST | SNOW 1 | Gann Valley, SD | |
| Nov 19, 9:50 AM CST | SNOW 1 | Turton, SD | |
| Nov 19, 9:50 AM CST | SNOW 2 | Murdo, SD | |
| Nov 19, 9:50 AM CST | SNOW 5 | Ree Heights, SD | STILL SNOWING. |
| Nov 19, 10:05 AM CST | SNOW 1.5 | 7 Wnw Gann Valley, SD | |
| Nov 19, 10:05 AM CST | SNOW 2 | 19 Nw Presho, SD | |
| Nov 19, 10:05 AM CST | SNOW 4 | 19 Nnw Highmore, SD | |
| Nov 19, 10:05 AM CST | SNOW 7 | 2 Nne Pierre, SD | |
| Nov 19, 10:12 AM CST | SNOW 2 | Webster, SD | |
| Nov 19, 2:44 PM CST | SNOW 1 | 10 S Akaska, SD | |
| Nov 19, 2:44 PM CST | SNOW 6 | 18 N Holabird, SD | |
| Nov 19, 2:44 PM CST | SNOW 8 | 4 W Onida, SD | |
| Nov 19, 2:47 PM CST | SNOW 3 | 8 N Vivian, SD | |
| Nov 19, 2:47 PM CST | SNOW 5 | 12 N Highmore, SD | |
| Nov 19, 2:50 PM CST | SNOW 5 | 10 Nw Miller, SD | |
| Nov 19, 2:50 PM CST | SNOW 5 | 3 Se Vayland, SD | |
| Nov 19, 2:52 PM CST | SNOW 4 | 3 Nw Spottswood, SD | |
| Nov 19, 2:53 PM CST | SNOW 4 | 4 Ssw Milbank, SD | |
| Nov 19, 2:53 PM CST | SNOW 4 | S Clear Lake, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS43 KABR 182043 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 243 PM CST FRI NOV 18 2011 ...WINTER STORM TO IMPACT THE REGION ON SATURDAY... .A FAST MOVING BUT POTENT STORM SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS LATE TONIGHT AND SATURDAY. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE TONIGHT AND WILL CONTINUE THROUGH THE DAY SATURDAY. THE PRECIPITATION WILL FALL IN THE FORM OF SNOW...AND SHOULD QUICKLY COME TO AN END SATURDAY EVENING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191000- /O.UPG.KABR.WS.A.0004.111119T0600Z-111120T0000Z/ /O.NEW.KABR.WS.W.0006.111119T0600Z-111120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 243 PM CST FRI NOV 18 2011 /143 PM MST FRI NOV 18 2011/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING OR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL BEGIN WEST OF THE MISSOURI RIVER THIS EVENING...THEN WILL SPREAD EASTWARD TONIGHT AND SATURDAY BEFORE COMING TO AN END SATURDAY EVENING. * AMOUNTS: SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS: NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE DAY SATURDAY. * OTHER IMPACTS: THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PARKIN
6 follow-up statements
477 WWUS43 KABR 182127 CCA WSWABR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 327 PM CST FRI NOV 18 2011 ...WINTER STORM TO IMPACT THE REGION ON SATURDAY... .A FAST MOVING BUT POTENT STORM SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS LATE TONIGHT AND SATURDAY. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE TONIGHT AND WILL CONTINUE THROUGH THE DAY SATURDAY. THE PRECIPITATION WILL FALL IN THE FORM OF SNOW...AND SHOULD QUICKLY COME TO AN END SATURDAY EVENING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191100- /O.UPG.KABR.WS.A.0004.111119T0600Z-111120T0000Z/ /O.COR.KABR.WS.W.0006.111119T0600Z-111120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 327 PM CST FRI NOV 18 2011 /227 PM MST FRI NOV 18 2011/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL BEGIN WEST OF THE MISSOURI RIVER THIS EVENING...THEN WILL SPREAD EASTWARD TONIGHT AND SATURDAY BEFORE COMING TO AN END SATURDAY EVENING. * AMOUNTS: SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS: NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE DAY SATURDAY. * OTHER IMPACTS: THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PARKIN
333 WWUS43 KABR 190508 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1108 PM CST FRI NOV 18 2011 ...WINTER STORM TO IMPACT THE REGION ON SATURDAY... .A FAST MOVING BUT POTENT STORM SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS OVERNIGHT AND SATURDAY. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE TONIGHT AND WILL CONTINUE THROUGH THE DAY SATURDAY. THE PRECIPITATION WILL FALL IN THE FORM OF SNOW...AND SHOULD QUICKLY COME TO AN END SATURDAY EVENING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191715- /O.CON.KABR.WS.W.0006.111119T0600Z-111120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1108 PM CST FRI NOV 18 2011 /1008 PM MST FRI NOV 18 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY. * TIMING: SNOW WILL BEGIN WEST OF THE MISSOURI RIVER THIS EVENING...THEN WILL SPREAD EASTWARD OVERNIGHT AND SATURDAY BEFORE COMING TO AN END SATURDAY EVENING. * AMOUNTS: SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE POSSIBLE ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS: NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE DAY SATURDAY. * OTHER IMPACTS: THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TMT
514 WWUS43 KABR 191000 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CST SAT NOV 19 2011 ...WINTER STORM IMPACTING THE REGION TODAY... .A FAST MOVING BUT POTENT STORM SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS TODAY. MODERATE TO AT TIMES HEAVY SNOWFALL WILL OCCUR ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA TODAY...AS WELL AS WEST CENTRAL MINNESOTA. SNOW WILL QUICKLY TAPER OFF THIS EVENING AS THE LOW PUSHES EAST OF THE REGION. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-192200- /O.CON.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 400 AM CST SAT NOV 19 2011 /300 AM MST SAT NOV 19 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THE DAY. BY LATE THIS AFTERNOON AND EVENING...SNOW WILL TAPER OFF FROM WEST TO EAST. * AMOUNTS: SNOW ACCUMULATIONS OF 2 TO 8 INCHES ARE EXPECTED. LOW END AMOUNTS WILL OCCUR NORTH OF HIGHWAY 12 AND NEAR THE DAKOTAS STATE LINE. HEAVIEST ACCUMULATIONS EXPECTED ALONG AND NEAR HIGHWAY 212 SOUTH TO HIGHWAY 14...AND OVER PORTIONS OF CENTRAL SOUTH DAKOTA. * WINDS: NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGHOUT THE DAY. * OTHER IMPACTS: THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TMT
333 WWUS43 KABR 191608 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1008 AM CST SAT NOV 19 2011 ...WINTER STORM BAND OF HEAVY SNOW STILL IMPACTING PARTS OF THE REGION THROUGH THIS AFTERNOON... .A FAST MOVING BUT POTENT STORM SYSTEM IS TRACKING ACROSS SOUTH DAKOTA. MODERATE TO...AT TIMES...HEAVY SNOWFALL WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. SNOW WILL QUICKLY TAPER OFF BY EARLY THIS EVENING AS THE LOW PUSHES EAST OF THE REGION. MNZ039-SDZ003>010-015-200000- /O.CAN.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ /O.NEW.KABR.WW.Y.0019.111119T1608Z-111120T0000Z/ TRAVERSE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DEWEY- INCLUDING THE CITIES OF...WHEATON...MCLAUGHLIN...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... TIMBER LAKE 1008 AM CST SAT NOV 19 2011 /908 AM MST SAT NOV 19 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR THE COMBINATION OF SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LIGHT SNOW IS STILL EXPECTED ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA TODAY. THE HEAVY BAND OF SNOW HAS DEVELOPED SOUTH OF THE ADVISORY AREA...AND GIVEN THE AMOUNT OF DRY AIR IN PLACE NEAR THE GROUND ACROSS FAR NORTHERN SOUTH DAKOTA WILL LIKELY ONLY SEE A TRACE TO AS MUCH AS TWO INCHES ACROSS THE ADVISORY AREA BY THE END OF THE DAY. HOWEVER...COLD AIR AND THE BREEZY TO WINDY NORTH WINDS WILL CREATE WIND CHILLS DOWN TO NEAR ZERO THIS AFTERNOON...AS WELL AS AREAS OF BLOWING SNOW WHERE EVER SNOW IS ABLE TO REACH THE GROUND. BY EARLY THIS EVENING...ANY FALLING SNOW WILL BE TAPERING OFF FROM WEST TO EAST. * SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES WILL DEVELOP. TRACE AMOUNTS WILL OCCUR NORTH OF HIGHWAY 12 AND NEAR THE DAKOTAS STATE LINE. * NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGHOUT THE DAY. * THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS IS ALSO EXPECTED. WIND CHILLS WILL FALL TO NEAR ZERO THIS AFTERNOON...MAKING OUTDOOR ACTIVITIES...LIKE HUNTING...INCREASINGLY UNCOMFORTABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ046-SDZ011-016>023-033>037-045-048-051-200000- /O.CON.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ BIG STONE-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ORTONVILLE...WEBSTER...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1008 AM CST SAT NOV 19 2011 /908 AM MST SAT NOV 19 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. A BAND OF MODERATE TO HEAVY SNOW DEVELOPED EARLY THIS MORNING ACROSS CENTRAL SOUTH DAKOTA AND NOW EXTENDS NORTHEAST TO ORTONVILLE MINNESOTA. BY EARLY THIS EVENING...SNOW WILL TAPER OFF FROM WEST TO EAST. * SO FAR...REPORTS OF SNOWFALL RECEIVED RANGE FROM 2 TO 12 INCHES WITHIN AND EITHER SIDE OF THIS SNOW BAND. SNOW ACCUMULATIONS OF 3 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS AS HIGH AS 10 TO 12 INCHES WITHING THE CORE OF THE HEAVY SNOW BAND...WILL OCCUR. HEAVIEST ACCUMULATIONS ARE EXPECTED TO REMAIN ALONG AND SOUTH OF A LINE FROM ONIDA TO ORTONVILLE. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE COMMON WITHIN THE HEAVIEST PORTION OF THE SNOWBAND. * NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGHOUT THE DAY. * THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS IS ALSO EXPECTED. WIND CHILLS WILL FALL TO NEAR ZERO THIS AFTERNOON...MAKING OUTDOOR ACTIVITIES...LIKE HUNTING...INCREASINGLY UNCOMFORTABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DORN
861 WWUS43 KABR 191952 CCA WSWABR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 151 PM CST SAT NOV 19 2011 ...WINTER STORM BAND OF HEAVY SNOW STILL IMPACTING PARTS OF THE REGION THROUGH THIS AFTERNOON... .A FAST MOVING BUT POTENT STORM SYSTEM IS TRACKING ACROSS SOUTH DAKOTA. MODERATE TO...AT TIMES...HEAVY SNOWFALL WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. SNOW WILL QUICKLY TAPER OFF BY EARLY THIS EVENING AS THE LOW PUSHES EAST OF THE REGION. MNZ039-SDZ003>010-015-200000- /O.CAN.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ /O.NEW.KABR.WW.Y.0019.111119T1951Z-111120T0000Z/ TRAVERSE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DEWEY- INCLUDING THE CITIES OF...WHEATON...MCLAUGHLIN...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... TIMBER LAKE 151 PM CST SAT NOV 19 2011 /1251 PM MST SAT NOV 19 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR THE COMBINATION OF SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LIGHT SNOW IS STILL EXPECTED ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA TODAY. THE HEAVY BAND OF SNOW HAS DEVELOPED SOUTH OF THE ADVISORY AREA...AND GIVEN THE AMOUNT OF DRY AIR IN PLACE NEAR THE GROUND ACROSS FAR NORTHERN SOUTH DAKOTA WILL LIKELY ONLY SEE A TRACE TO AS MUCH AS TWO INCHES ACROSS THE ADVISORY AREA BY THE END OF THE DAY. HOWEVER...COLD AIR AND THE BREEZY TO WINDY NORTH WINDS WILL CREATE WIND CHILLS DOWN TO NEAR ZERO THIS AFTERNOON...AS WELL AS AREAS OF BLOWING SNOW WHERE EVER SNOW IS ABLE TO REACH THE GROUND. BY EARLY THIS EVENING...ANY FALLING SNOW WILL BE TAPERING OFF FROM WEST TO EAST. * SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES WILL DEVELOP. TRACE AMOUNTS WILL OCCUR NORTH OF HIGHWAY 12 AND NEAR THE DAKOTAS STATE LINE. * NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGHOUT THE DAY. * THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS IS ALSO EXPECTED. WIND CHILLS WILL FALL TO NEAR ZERO THIS AFTERNOON...MAKING OUTDOOR ACTIVITIES...LIKE HUNTING...INCREASINGLY UNCOMFORTABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ046-SDZ011-016>023-033>037-045-048-051-200000- /O.COR.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ BIG STONE-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ORTONVILLE...WEBSTER...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 151 PM CST SAT NOV 19 2011 /1251 PM MST SAT NOV 19 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. A BAND OF MODERATE TO HEAVY SNOW DEVELOPED EARLY THIS MORNING ACROSS CENTRAL SOUTH DAKOTA AND NOW EXTENDS NORTHEAST TO ORTONVILLE MINNESOTA. BY EARLY THIS EVENING...SNOW WILL TAPER OFF FROM WEST TO EAST. * SO FAR...REPORTS OF SNOWFALL RECEIVED RANGE FROM 2 TO 12 INCHES WITHIN AND EITHER SIDE OF THIS SNOW BAND. SNOW ACCUMULATIONS OF 3 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS AS HIGH AS 10 TO 12 INCHES WITHIN THE CORE OF THE HEAVY SNOW BAND...WILL OCCUR. HEAVIEST ACCUMULATIONS ARE EXPECTED TO REMAIN ALONG AND SOUTH OF A LINE FROM ONIDA TO ORTONVILLE. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE COMMON WITHIN THE HEAVIEST PORTION OF THE SNOWBAND. * NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGHOUT THE DAY. * THE COMBINATION OF FALLING SNOW AND BREEZY WINDS MAY RESULT IN REDUCED VISIBILITIES DUE TO BLOWING SNOW. DRIFTING OF SNOW ON THE ROADWAYS IS ALSO EXPECTED. WIND CHILLS WILL FALL TO NEAR ZERO THIS AFTERNOON...MAKING OUTDOOR ACTIVITIES...LIKE HUNTING...INCREASINGLY UNCOMFORTABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DORN
921 WWUS43 KABR 192056 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 256 PM CST SAT NOV 19 2011 ...MODERATE TO HEAVY SNOW BAND HAS LEFT THE AREA... .THE LOW PRESSURE SYSTEM RESPONSIBLE FOR GENERATING THE EARLIER BAND OF MODERATE TO HEAVY SNOW ACROSS THE REGION HAS SHIFTED AWAY FROM THIS FORECAST AREA. THE THREAT OF MODERATE TO HEAVY BANDED SNOW HAS ENDED. MNZ046-SDZ011-016>023-033>037-045-048-051-192200- /O.CAN.KABR.WS.W.0006.000000T0000Z-111120T0000Z/ BIG STONE-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ORTONVILLE...WEBSTER...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 256 PM CST SAT NOV 19 2011 /156 PM MST SAT NOV 19 2011/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS TAPERED OFF TO FLURRIES OR POCKETS OF RATHER LIGHT SNOW THIS AFTERNOON. THE THREAT FOR MODERATE TO HEAVY SNOW HAS ENDED. WIND CHILLS WILL REMAIN RATHER LOW...GENERALLY RANGING BETWEEN 5 BELOW AND 5 ABOVE ZERO. $$ MNZ039-SDZ003>010-015-192200- /O.CAN.KABR.WW.Y.0019.000000T0000Z-111120T0000Z/ TRAVERSE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DEWEY- INCLUDING THE CITIES OF...WHEATON...MCLAUGHLIN...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... TIMBER LAKE 256 PM CST SAT NOV 19 2011 /156 PM MST SAT NOV 19 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. ANY SNOW THAT HAS BEEN REACHING THE GROUND THROUGHOUT THE ADVISORY AREA HAS EITHER ENDED OR DIMINISHED TO SOME ISOLATED FLURRIES. WIND CHILLS WILL REMAIN RATHER LOW...GENERALLY RANGING BETWEEN 5 BELOW AND 5 ABOVE ZERO. $$ DORN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Nov 18, 12:45 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 18, 12:45 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1245 PM CST FRI NOV 18 2011
.UPDATE...
SEE 18Z AVIATION DISCUSSION BELOW.
NO MAJOR CHANGES TO THE FORECAST THIS MORNING. DID INCREASE CLOUD
COVER AS MUCH OF THE CWA NOW UNDER AT LEAST MOSTLY CLOUDY SKIES.
INTERESTING AREA OF ECHOES ON RADAR TRACKING ACROSS THE NORTHERN
CWA...BUT CLOUD BASES REMAIN HIGH AND THERE DOES NOT APPEAR TO BE
ANYTHING MORE THAN VIRGA COMING OUT OF THEM. NO CHANGES MADE TO
WINDS OR TEMPERATURES.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
FOCUS CENTERS ON STORM SYSTEM WHICH WILL AFFECT THE AREA LATE
TONIGHT THROUGH SATURDAY NIGHT. LATEST MODEL RUNS CONTINUE TO
PAINT GENEROUS AMOUNTS OF SNOW ACROSS THE AREA...BUT DIFFERENCES
LIE IN THE FINE DETAILS. AREA OF BEST FRONTOGENETIC FORCING
CONTINUES TO BOUNCE AROUND THE CWA WITH EACH MODEL RUN...AS WELL
AS AREA OF HEAVIEST SNOWFALL. THERE ARE TWO AREAS THE MODELS KEEP
FLIPPING BACK AND FORTH WITH. ONE AREA IS FROM NEAR PIERRE UP TO
WATERTOWN...ANOTHER AREA IS ACROSS THE NORTHERN CWA ALONG HWY 12.
MODELS GO BACK AND FORTH WITH HITTING THESE AREAS THE HARDEST.
LATEST 06Z NAM BRINGS HEAVIEST SNOW RIGHT ALONG HWY 12 INTO
NORTHEASTERN SD. WITH THE UNCERTAINTIES IN WHERE THE HEAVIEST SNOW
BAND WILL OCCUR...OPTED TO LEAVE THE WATCH IN PLACE. WILL AWAIT
12Z SUITE OF HI RES MODELS TO TRY TO NAIL DOWN FINAL DETAILS OF
BEST FRONTOGENETIC FORCING. STILL APPEARS AMOUNTS WILL RANGE FROM
4 TO 8 INCHES WITHIN THE HEAVIEST BAND...WITH LIGHTER AMOUNTS ON
EITHER SIDE. NORTH CENTRAL SD MAY ONLY RECEIVE A COUPLE INCHES.
WITH THIS BEING A MORE BANDED EVENT...DO WORRY ABOUT SHARP DROP
OFFS IN SNOW AMOUNTS AWAY FROM THE HEAVIEST BAND. DRY AIR FROM THE
NORTH WILL BE PUSHING INTO THIS SYSTEM AND WILL LIKELY SEE AMOUNTS
DROP OFF DRASTICALLY NEAR THE ND/SD BORDER OR JUST NORTH OF THE
BORDER. SREF PROBS FOR 8 INCHES PLUS ACTUALLY SHOWING DECENT
CHANCES ACROSS NORTHEAST SD. IMPRESSIVE LIFT WITHIN SNOW GROWTH
REGION AND SREF PROBS FOR DENDRITIC GROWTH ZONE GREATER THAN 100
MB IS VERY HIGH. SREF PLUMES AVERAGE AROUND 8 INCHES IN VARIOUS
LOCATIONS. STILL A LOT OF DETAILS TO SORT THROUGH TO COME UP WITH
FINAL AMOUNTS...BUT STILL BELIEVE A SOLID 4 TO 8 IS A GOOD
FORECAST AT THIS POINT. WILL LIKELY SEE SNOW RATES OF AN INCH AN
HOUR OR EVEN 2 INCHES FOR A SHORT TIME. SREF PROBS FOR AN INCH AN
HOUR RATES AROUND 50 TO 70 PERCENT IN JAMES VALLEY AND A GOOD
PORTION OF THE CWA. THERE IS EVEN A 30 PROB SHOWING UP FOR 2 INCH
AN HOUR RATES SOUTH OF ABERDEEN. WILL NEED TO PAY ATTENTION TO
FINE DETAILS OVER NEXT 12 HOURS AS FINAL FORECAST AND HEADLINES
ARE ISSUED.
AFTER THIS SYSTEM DEPARTS SATURDAY NIGHT...COLD HIGH PRESSURE
SETTLES IN BY 12Z SUNDAY. WITH THE FRESH SNOW COVER...EXPECTING
LOWS NEAR ZERO AND LIKELY EVEN BELOW ZERO FOR MANY LOCATIONS. WILL
HAVE TO SEE IF THERE IS ANY LINGERING CLOUD COVER...WHICH SOME
MODELS ARE HINTING AT. FOR RIGHT NOW WENT A LITTLE PESSIMISTIC
WITH LOWS...WITH READINGS AROUND ZERO AND A BIT BELOW. WILL NEED
TO TAKE A CLOSE LOOK AT CLOUD COVER BECAUSE CLEAR SKIES WILL ALLOW
TEMPS TO TANK WITH SEVERAL INCHES OF FRESH SNOW.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE MODELS AND GFS ENSEMBLES SHOW GOOD AGREEMENT THROUGH THE LONG
TERM WITH MILD WESTERLY PACIFIC FLOW ACROSS THE REGION. SEVERAL
FAST MOVING SHORT WAVES WILL MOVE THROUGH AND ARE NOT EXPECTED TO
HAVE MUCH MOISTURE WITH THEM. THUS...KEPT IT DRY THROUGH THE
ENTIRE LONG TERM. THE EXPECTED NEW SNOW COVER ACROSS THE REGION
WILL HAVE A BIG EFFECT ON THE TEMPERATURES THROUGH THE PERIOD. AT
THIS TIME...DAY AND NIGHTTIME TEMPERATURES ARE EXPECTED TO WARM
THROUGH THE PERIOD WITH MAYBE HIGHS IN THE 40S BY THURSDAY. WINDS
WILL ALSO HAVE AN EFFECT ON MIXING THE WARM AIR DOWN TO THE
SURFACE.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED AT ALL TAF LOCATIONS THROUGH TODAY
AND THIS EVENING. MID LEVEL CLOUDS WILL OVERSPREAD THE REGION
THROUGH TODAY AND THEN LOWER OVERNIGHT INTO SATURDAY MORNING TO
IFR/MVFR AT MOST LOCATIONS. SNOW WILL ALSO BE SPREADING FROM
SOUTHWEST TO NORTHEAST ACROSS THE REGION FROM 06-15Z WITH
VISIBILITIES FALLING AT MOST LOCATIONS THROUGH THIS TIME PERIOD TO
IFR/MVFR.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM MIDNIGHT CST /11 PM MST/ TONIGHT THROUGH
SATURDAY AFTERNOON FOR BROWN-BUFFALO-CAMPBELL-CLARK-
CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.
MN...WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
AFTERNOON FOR BIG STONE-TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...TMT
LONG TERM...MOHR
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Nov 18, 4:37 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 437 AM CST FRI NOV 18 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 437 AM CST FRI NOV 18 2011 /337 AM MST FRI NOV 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL MOVE INTO CENTRAL SOUTH DAKOTA LATE TONIGHT WITH 1 TO 3 INCHES EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL SPREAD ACROSS THE AREA DURING THE DAY SATURDAY AND COULD BECOME HEAVY AT TIMES. A BAND OF 4 TO 8 INCHES IS LIKELY ACROSS A PORTION OF THE AREA. NORTH WINDS FROM 15 TO 25 MPH WILL ALSO CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Winter Storm Warnings in South Dakota, 2011Winter Storm Warnings in Minnesota, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.